Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Does HIV Cause Itchy Rash

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Red spotted itchy rash in arms trunk and painful itchy swollen feet

Dr. Keith Henry, MD, I have been with inflammation problem for over a year now. I take a isentress, ziagen, intelence, prezista, norvir and BP meds. My MD at Kaiser seems to think I have a side effect of one of these cocktail, but not sure which...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Good to hear from you-as you note sorting out which drug is the main culprit possibly causing a rash can be difficult when on many meds (particularly if due to resistance you need to be on a complex HIV regimen). I strongly suggest seeing a... Read more »

Painful/itchy rash on anus with low CD4 count

I was just diagnosed with HIV three weeks ago, I had to go to the hospital for CPD. At the hospital... Read more »

itchy rash

hello siri want ask some questions regarding my exposure which is protected intercourse with a... Read more »
Articles
Canadian AIDS Treatment Information Exchange

Skin Problems

Many people get a rash when they start taking antiretrovirals. Rashes can be caused by the following drugs: non-nucleoside analogues -- nevirapine (Viramune), delavirdine (Rescriptor) and efavirenz (Sustiva) the nucleoside analogue abacavir (alone... Read more »
U.S. National Institute of Allergy and Infectious Diseases

Understanding HIV/AIDS Table of Contents

Overview How HIV Causes AIDS Transmission Symptoms Diagnosis Treatment of HIV Infection Prevention Challenges in Designing HIV Vaccines Population-Specific Information HIV Infection in Infants and Children HIV Infection in... Read more »
TheBody.com

Untreated HIV Associated With Less-"Elastic" Arteries, Raising Heart Disease Risk, Study Finds

The heart and coronary artery --> We know all too well that HIV causes bad things to happen in your body. But lately, we've seen increasing evidence that it particularly affects your heart. A new study published in the September 2009 issue of... Read more »
National Institute of Allergy and Infectious Diseases

Exhausted B Cells Hamper Immune Response to HIV

What Recent studies have shown that HIV causes a vigorous and prolonged immune response that eventually leads to the exhaustion of key immune system cells -- CD4+ and CD8+ T-cells -- that target HIV. These tired cells become less and less able to... Read more »
Connect With Others

Rash non itchy for over a year

Posted by TheSorrow, 1 Reply
In march of last year I had a condom break during sex, needless to say about 3 months went by and a rash appeared on my arm but went away and moved to my chest, it's had flat redish/brown "spots" that never went away... Read more »

Itchy skin rash from sun and meds?

Posted by DJones, 5 Replies
I have been on Fluconazole, Acyclovir and Atripla for about 6 months. I noticed problems with a terrible itchy skin rash when I was in the sun when the summer began. I have stayed out of the sun or put sun block on until last Saturday I was at a... Read more »

itchy vagina? vaginal candidiasis

Posted by wishingforacure, 3 Replies
I am HIV+ and recently my vagina has been itchy. Usually before I get my period. I don't have any STI's. The doctor said this may happen more often since I am HIV+. Is anyone experiencing this? Is there any way to get rid of it or make it better?... Read more »

HIV related rash.......Too worried....

Posted by Anonymous, 3 Replies
Hi all,

1 mth ago ,I am tested non reactive to HIV1 and HIV2 ,that is 4-5mths after my protected virginal sex exposure.
However,I have been getting 1-3 slight itchy small bumps(1mm) either on my chest,below my neck, calf,forearm,behind neck,near belly... Read more »